Alert archive / Indiana / River Flood Warnings in 2019

River Flood Warning 18, NWS Wilmington, OH

February 7, 2019Fayette County, Franklin County, Indiana

NWS Wilmington, OH issued this river flood warning at Feb 7, 2019, 11:53 AM EST for Fayette County, Franklin County, Indiana. It took effect at Feb 7, 2019, 7:21 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2019, 11:53 AM EST (16:53 UTC)
In effect from
Feb 7, 2019, 7:21 PM EST
Expired
Feb 8, 2019, 11:48 AM EST
In force
16 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, IN, Franklin County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Whitewater River near Alpine (ALPI3). The gauge peaked at 17.64 ft at Feb 8, 2019, 12:00 PM EST.

actionminormoderatemajor101502/0702/0802/09
Action stage
10 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 7, 10:07 AM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 7, 10:07 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1007 AM EST Thu Feb 7 2019

.SYNOPSIS...
A warm front will lift north across the region today and then
quickly be followed by a cold front this evening. This will keep
wet but unseasonably warm conditions in the area for one more
day. High pressure building in behind the cold front will bring
below normal temperatures but much drier weather for the end of
the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Fairly widespread dense fog was in place across the area this
morning. The visibilities have been gradually improving though
as the next round of rain has been moving northeast. Have
therefore just updated the SPS and tried to indicate that
conditions should be improving in the near term.

Surface low pressure is centered over Arkansas this morning with
a warm front extending northeast from it into the Ohio River
Valley. The surface low is forecast to deepen as it lifts
northeast across the western Great Lakes through late
afternoon/early evening. This will allow for the warm front to
push fairly quickly north across our area through early
afternoon with a trailing cold front then moving in from the
west through this evening. Ahead of the low, a strengthening
60+ knot 850 mb jet will pivot up across our area through this
afternoon. This will continue to pull an unseasonably warm and
moist airmass up across the region through the day. While
instability will be minimal with both surface based and mu capes
generally less than 250 J/KG, it will likely not take much to
get at least some embedded thunderstorms given the strong
forcing. This will result in a conditional severe threat
depending on the amount of instability. Low level wind fields
are fairly impressive so think we could get into a few hour
severe threat window late this afternoon into early evening,
until the cold front moves through. The main threat will be
damaging winds with a low end tornado threat, especially across
southwest portions of our fa. Also, given the saturated soil,
it will likely be possible to down some trees with sub severe
wind values.

Meanwhile, the flash flood/flood threat will remain a concern
into this evening. After yesterday's widespread moderate to
heavy rainfall, soils are saturated and the sub surface soil is
likely still frozen. This will lead to very rapid runoff with
any additional moderate to heavy rainfall. With PW values way
above normal and the possibility of embedded convective pcpn,
will have to keep a close eye on possible flooding as we
progress through the day and into the evening.

As the warm front lifts north today, temperatures will climb to
well above normal readings. Despite a relatively cool start
this morning, highs this afternoon should push well into the 60s
across much of the area with even some lower 70s possible
across the south.

&&

.SHORT TERM /FRIDAY/...
High pressure will start to build into the region during the
day. Drier air advecting in will allow for clearing skies. Good
low level mixing will result in gusty winds continuing. This
combined with highs in the 20s to lower 30s will keep cold wind
chills in place.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Dry conditions will be in place at the start of the long term.  Wind
gusts of 20 to 30 mph at the start of the long term will subside
through the night.  With the combination of the wind and cool
temperatures, a few wind chill values Friday night will be in the
negative single digits. High pressure with cool and dry conditions
will continue Saturday and Saturday night.

Another unsettled pattern develops beginning on Sunday.  Sunday
through Monday night precipitation will be a mix of rain and snow
near and south of the Ohio River and then is expected to be
primarily snow north of this area.  The initial wave of
precipitation moves through Sunday into Sunday night.  Precipitation
then pushes back northward on Monday into Monday night.  Some
snowfall accumulations are expected during the Sunday to Monday
night time frame.

Warmer air works into the region for Tuesday with high temperatures
in the 40s and 50s.  This will allow for precipitation to transition
over to all rain as another push of moisture works into the region.
A cold front will push through Tuesday night transitioning
precipitation over to snow showers.  Winds will pick up with the
cold front and wind gusts over 30 mph will be possible.

Another upper level disturbance will move through Wednesday into
Wednesday night keeping the chance for snow showers in the forecast.
 Models differ on the strength and placement of this disturbance and
therefore kept precipitation mention during the Wednesday into
Wednesday night time frame in the slight chance to chance
categories.  High pressure will shift just south of the region on
Thursday with a return to dry conditions expected.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
LIFR ceilings at most locations will slowly lift but not get to
IFR until after 18Z. Variable visibilities are expected to
improve a bit faster as showers spread across the region during
the early part of the TAF period. Expect showers to move north
of the Cincinnati terminals for a while which would allow
ceilings to lift to MVFR. winds will be veering to south over
time with some increase in speed and perhaps even a few gusts.

A line of showers and embedded thunderstorms ahead of a cold
front will sweep across the region between 21Z and 02Z. Very
heavy rain will result in IFR visibilities, likely more often
than not. Some showers may linger for an hour or two after the
front passes, but the big change will be in wind as they veer to
the west and strengthen considerably with gusts at or above 30
kt. Ceilings will become MVFR area wide. Winds will be slow to
diminish through the end of the period.

OUTLOOK...MVFR ceilings will likely continue into Friday
morning. MVFR ceilings and visibilities possible Sunday into
Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Friday morning for OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...Flood Watch through Friday morning for KYZ089>100.
IN...Flood Watch through Friday morning for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...
NEAR TERM...JGL
SHORT TERM...
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Feb 7, 5:08 AM EST, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
508 AM EST Thu Feb 7 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
508 AM EST Thu Feb 7 2019

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Patchy dense fog will dissipate this morning as rain spreads in. A
few strong to severe thunderstorms are possible this afternoon into
early this evening. Damaging wind gusts, either from straight line
winds or brief tornadoes is possible. After the precipitation ends,
strong gusty winds will occur overnight. Wind gusts of 35 to 45 mph
are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 7, 8:50 AM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
850 AM EST Thu Feb 7 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071600-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
850 AM EST Thu Feb 7 2019

...PATCHY DENSE FOG THIS MORNING...

Areas of fog persist across the region this morning. Patchy dense
spots will be observed where visibility is reduced to one quarter
mile or less. As rain spreads back into the area, there will be
some improvement in visibility.

Motorists should be prepared for rapid changes in visibility
this morning. Exercise extra caution and only use low beam
headlights.
Local storm report, Feb 7, 9:06 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
906 AM EST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLOOD            S IDAHO                 39.09N 83.14W
02/07/2019                   PIKE               OH   911 CALL CENTER

            ROAD CLOSED DUE TO HIGH WATER.

&&

ALANR
Local storm report, Feb 7, 9:12 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
912 AM EST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            2 ENE RICHMOND DALE     39.21N 82.78W
02/07/2019                   ROSS               OH   DEPT OF HIGHWAYS

            CONTINUED FLOODING, WEST JUNCTION ROAD NEAR SALT CREEK
            STILL FLOODED.

&&

JDR
Special weather statement, Feb 7, 11:03 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1103 AM EST Thu Feb 7 2019

OHZ026-034-035-042>046-051>056-064-065-074-071815-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-
Hocking-
Including the cities of Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine,
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana,
Springfield, London, West Jefferson, Plain City, Columbus,
Newark, Circleville, Lancaster, Pickerington, and Logan
1103 AM EST Thu Feb 7 2019

...PATCHY DENSE FOG THIS MORNING...

Areas of fog will persist into early afternoon. Patchy dense
spots will be observed where visibility is reduced to one quarter
mile or less. As rain continues to spread back into the area,
there will be some improvement in visibility.

Motorists should be prepared for rapid changes in visibility
this morning. Exercise extra caution and only use low beam
headlights.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:19 PM ESTRiver Flood WarningILNPike, Scioto8 days
Feb 6, 7:45 PM ESTDense Fog AdvisoryILNAuglaize, Butler, Champaign, Clark, Clinton, Darke and 20 more8 hr
Feb 6, 7:59 PM ESTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross21 hr
Feb 7, 10:04 AM ESTRiver Flood WarningILNFranklin, Madison, Pickaway57 hr
Feb 7, 11:34 AM ESTRiver Flood WarningILNClermont, Hamilton, Warren20 hr
Feb 7, 11:34 AM ESTRiver Flood WarningILNClermont, Hamilton29 hr
Feb 7, 11:50 AM ESTAreal Flood AdvisoryILNButler, Hamilton, Montgomery, Preble, Warren3 hr
Feb 7, 11:53 AM ESTRiver Flood WarningILNButler49 hr
Feb 7, 12:19 PM ESTFlash Flood WarningILNPreble4 hr
Feb 7, 1:06 PM ESTAreal Flood WarningILNButler, Hamilton7 hr
Feb 7, 1:28 PM ESTFlash Flood WarningILNAuglaize, Darke, Mercer, Miami, Shelby3 hr
Feb 7, 2:01 PM ESTFlash Flood WarningILNButler, Clermont, Greene, Hamilton, Montgomery, Warren3 hr
Feb 7, 2:02 PM ESTAreal Flood WarningILNChampaign, Clark, Logan, Miami, Shelby50 hr
Feb 7, 2:20 PM ESTSpecial Weather StatementILNButler, Hamilton, Montgomery, Preble40 min
Feb 7, 2:22 PM ESTAreal Flood WarningILNGreene, Warren30 hr
Feb 7, 2:43 PM ESTRiver Flood WarningILNAdams30 hr
Feb 7, 2:53 PM ESTWind AdvisoryILNAuglaize, Brown, Butler, Champaign, Clark, Clermont and 18 more13 hr
Feb 7, 2:59 PM ESTFlash Flood WarningILNClermont2 hr
Feb 7, 3:03 PM ESTSpecial Weather StatementILNChampaign, Clark, Clinton, Delaware, Greene, Madison and 2 more42 min
Feb 7, 3:06 PM ESTSpecial Weather StatementILNClermont, Hamilton39 min
Feb 7, 3:13 PM ESTRiver Flood WarningILNMiami, Montgomery34 hr
Feb 7, 3:13 PM ESTRiver Flood WarningILNMontgomery36 hr
Feb 7, 3:13 PM ESTRiver Flood WarningILNWarren34 hr
Feb 7, 3:13 PM ESTRiver Flood WarningILNButler, Hamilton28 hr
Feb 7, 3:25 PM ESTAreal Flood AdvisoryILNClark, Delaware, Fairfield, Franklin, Licking, Madison and 2 more6 hr
Feb 7, 3:34 PM ESTTornado WarningILNClark, Madison9 min
Feb 7, 3:41 PM ESTSevere Thunderstorm WarningILNClermont, Hamilton17 min
Feb 7, 3:46 PM ESTFlash Flood WarningILNBrown, Clark, Clermont, Clinton, Fayette, Greene and 2 more99 min
Feb 7, 4:05 PM ESTRiver Flood AdvisoryILNHamilton6 hr
Feb 7, 4:19 PM ESTSpecial Weather StatementILNFairfield, Hocking, Pickaway, Ross56 min
Feb 7, 4:28 PM ESTSevere Thunderstorm WarningILNFairfield, Pickaway32 min
Feb 7, 4:31 PM ESTAreal Flood WarningILNDarke, Miami, Shelby19 hr
Feb 7, 4:41 PM ESTAreal Flood WarningILNPreble16 hr
Feb 7, 4:51 PM ESTAreal Flood WarningILNFairfield, Hocking, Pickaway, Pike, Ross13 hr
Feb 7, 5:01 PM ESTAreal Flood AdvisoryILNButler, Clermont, Hamilton3 hr
Feb 7, 5:11 PM ESTAreal Flood AdvisoryILNClermont, Clinton, Greene, Warren3 hr
Feb 7, 5:15 PM ESTAreal Flood WarningILNMontgomery3 hr
Feb 7, 5:23 PM ESTAreal Flood AdvisoryILNBrown, Clark, Clinton, Fayette, Greene, Highland and 1 more5 hr
Feb 7, 5:26 PM ESTAreal Flood AdvisoryILNAdams, Brown, Scioto12 hr
Feb 7, 6:15 PM ESTRiver Flood WarningILNShelby24 hr
Feb 7, 6:52 PM ESTAreal Flood WarningILNDelaware64 hr
Feb 7, 11:21 AM ESTAreal Flood AdvisoryILNDearborn, Fayette, Franklin, Ripley, Union, Wayne3 hr
Feb 7, 1:09 PM ESTFlash Flood WarningILNDearborn, Franklin, Ripley4 hr
Feb 7, 1:47 PM ESTSpecial Weather StatementILNDearborn, Franklin, Ripley, Union43 min
Feb 7, 3:00 PM ESTRiver Flood WarningILNUnion, Wayne17 hr
Feb 7, 4:49 PM ESTAreal Flood WarningILNFranklin13 hr

Nearby

River Flood Warnings in Indiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.